Texas, 2011Wildfire in Texas, July 13 to 15, 2011
July 13 to 15, 2011 · NWS FWD · 1 event in 1 county or zone
The Gunn Road Fire was intentionally set on July 13th along FM 917 just southwest of Joshua. The fire burned 80 acres, was contained on the evening of the 13th, and controlled on the evening of the 15th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $72,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Gunn Road Fire was intentionally set on July 13th along FM 917 just southwest of Joshua. The fire burned 80 acres, was contained on the evening of the 13th, and controlled on the evening of the 15th. One vacant home and one other structure was lost in this fire. Very hot and dry conditions this month resulted in elevated fire danger.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 13, 2:28 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 13, 2:28 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
328 PM CDT WED JUL 13 2011
.DISCUSSION...
THE UPPER LEVEL HIGH CENTERED OVER THE STATE WILL DOMINATE THE
WEATHER THROUGH THE WEEKEND AND THEN A SHIFT OF THE UPPER HIGH TO
THE NORTH MAY ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS NEXT WEEK.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
NEAR THE RED RIVER FOR THE NEXT FEW HOURS. IT IS UNLIKELY THAT ANY
OF THE CONVECTION WILL REACH SEVERE LIMITS BUT GUSTY WINDS MAY
OCCUR AROUND ANY THUNDERSTORMS. THE CONVECTION SHOULD DISSIPATE BY
THE EARLY EVENING HOURS. ANOTHER WARM NIGHT IS IN STORE FOR ALL OF
NORTH TEXAS AND HIGH TEMPERATURES ON THURSDAY WILL LIKELY TOP OUT
WARMER THAN TODAY. DEWPOINTS THIS AFTERNOON HAVE MIXED OUT TO THE
LOWER 50S TO LOWER 60S ACROSS MUCH OF THE REGION AND MAY MIX OUT
TO SIMILAR VALUES TOMORROW AFTERNOON. DESPITE THE INCREASED
MIXING...HEAT INDEX VALUES AROUND 105 DEGREES ARE STILL EXPECTED
OVER MOST OF THE ADVISORY AREA TOMORROW SO THE ADVISORY WILL
CONTINUE AS IS THROUGH TOMORROW EVENING.
WITH THE EXPANSIVE UPPER LEVEL RIDGE EXPECTED TO REMAIN OVER THE
CENTRAL CONUS AND STRENGTHEN TO NEARLY 600 DM BY THE END OF THE
WEEK...THE TRIPLE DIGIT HEAT WILL CONTINUE FOR THE NEXT SEVERAL
DAYS. DFW AND WACO HAVE ALREADY PASSED 100 DEGREES FOR THE
DAY...INCREASING THE CONSECUTIVE NUMBER OF DEGREE DAYS FOR DFW TO
12 DAYS AND 14 CONSECUTIVE DAYS FOR WACO. IN THE PAST 113
YEARS...THIS IS THE 2ND WARMEST JUNE 1ST THROUGH JULY 13TH ON
RECORD FOR DFW...ONLY SECOND TO 1980.
HAVE MAINTAINED SLIGHT CHANCE POPS FOR THURSDAY AFTERNOON OVER THE
EAST AS A WEAK DISTURBANCE CURRENTLY OVER NORTHEAST OKLAHOMA MOVES
SOUTH ALONG THE EASTERN EDGE OF THE RIDGE. OVER THE WEEKEND...THE
CENTER OF THE UPPER LEVEL RIDGE WILL SHIFT NORTH SETTING UP
EASTERLY FLOW ALOFT OVER NORTH TEXAS. THE EASTERLY FLOW WILL BRING
AN INCREASE IN MOISTURE OVER MUCH OF THE REGION. THE MODELS
INDICATE SEVERAL MORE WEAK DISTURBANCES MAY MOVE WEST ACROSS NORTH
TEXAS THIS WEEKEND AND NEXT WEEK. WITH THE WEAKNESSES ALOFT AND
MOISTURE CONTENT ABOVE NORMAL FOR THIS TIME OF YEAR...AFTERNOON
THUNDERSTORMS WILL BE POSSIBLE ANY OF THESE DAYS. THEREFORE...WILL
CARRY 20 POPS IN THE AFTERNOON HOURS THROUGH THE EXTENDED PART OF
THE FORECAST. HOWEVER...THE INFLUENCE OF THE UPPER LEVEL RIDGE ON
TEMPERATURES WILL CONTINUE WITH UPPER 90S TO AROUND 100 DEGREE
HIGH TEMPERATURES FORECASTED NEXT WEEK.
82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 84 102 82 101 82 / 5 10 10 20 10
WACO, TX 79 104 80 102 81 / 5 5 10 20 10
PARIS, TX 79 101 79 100 79 / 10 20 10 20 10
DENTON, TX 81 101 79 101 80 / 10 5 5 20 10
MCKINNEY, TX 80 100 78 100 79 / 10 10 10 20 10
DALLAS, TX 84 102 82 101 83 / 5 10 10 20 10
TERRELL, TX 80 99 79 99 79 / 10 20 10 20 10
CORSICANA, TX 79 100 79 99 80 / 10 20 10 20 10
TEMPLE, TX 75 101 76 100 77 / 5 10 10 20 10
MINERAL WELLS, TX 79 106 79 105 78 / 5 5 5 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR TXZ091>095-102>107-
117>120-131>134-144-145-157>160.
&&
69/82
Hazardous weather outlook, Jul 13, 2:35 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT WED JUL 13 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
335 PM CDT WED JUL 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A HEAT ADVISORY IS IN EFFECT FOR AREAS ALONG THE INTERSTATE 35
CORRIDOR AND FOR AREAS AROUND AND NORTHEAST OF THE METROPLEX.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR AREAS NORTHWEST OF A NEWCASTLE...JACKSBORO...GAINSVILLE
LINE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR AREAS ALONG THE
INTERSTATE 35 CORRIDOR AND FOR AREAS AROUND AND NORTHEAST OF THE
METROPLEX THROUGH THURSDAY EVENING. ISOLATED THUNDERSTORMS ARE
POSSIBLE DURING THE AFTERNOON AND EVENING HOURS THURSDAY THROUGH
SATURDAY...MAINLY EAST OF INTERSTATE 35. THERE IS ALSO A SLIGHT
CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS MONDAY AND
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Wildfire, Johnson
- When
- July 13, 5:00 PM CST to July 15, 7:00 PM CST
- Where
- Johnson forecast zone
- Injuries
- 0 direct, 1 indirect
- Property damage
- $72,000
- Reported by
- Park/Forest Service
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
The Gunn Road Fire began in the early evening hours of July 13th along FM 917 just southwest of Joshua. Two grass fires were intentionally set by an arsonist, and the fire merged into one blaze. The fire burned 80 acres, was contained on the evening of the 13th, and controlled on the evening of the 15th. One vacant home was lost in this fire, another structure was also lost, and one firefighter was hospitalized for heat exhaustion.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Colorado, July 13, 20112 injured · $165 million · 4.5 in hail · 36 events
- Tornadoes and Hail in Nebraska, July 13 to 14, 2011$5.1 million · EF0 · 11 events
- Flash Flooding and Hail in Arkansas, July 13, 2011$460,000 · 1.5 in hail · 23 events
- Damaging Winds and Lightning Strike in Arkansas, July 13, 2011$205,000 · 60 kt wind · 4 events
- Hail and Damaging Winds in Georgia, July 13, 2011$142,000 · 1.5 in hail · 6 events
- Damaging Winds and Lightning Strike in North Carolina, July 13, 20113 injured · $30,000 · 50 kt wind · 13 events
- Damaging Winds in Virginia, July 13, 2011$52,000 · 61 kt wind · 23 events
- Hail and Damaging Winds in South Carolina, July 13, 2011$79,000 · 60 kt wind · 13 events
- Hail and Damaging Winds in South Carolina, July 13, 2011$37,000 · 1 in hail · 11 events
- Hail and Damaging Winds in North Carolina, July 13, 2011$27,000 · 1.25 in hail · 10 events
- Flash Flooding and Hail in Alabama, July 13 to 15, 2011$25,000 · 1 in hail · 9 events
- Damaging Winds in Maryland, July 13, 2011$23,000 · 56 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332129.